How soon should liver enzymes be dropping during tx
I recieved bloodwork results today and my Dr. thought that my liver enzymes should be dropping by now. How soon does most peoples come down during treatment? I'm on week 9/48 and haven't had a VL test since starting tx. My Doc. didn't want to do it till 12 weeks. I should have pushed for it. Thanks for your help. -Libby
My liver enzymes actually elevated during treatment and remained elevated througout treatment. They did go down to "normal" at 1 and 3 months post tx. I have yet to get my 6 month post test done, but it is time! So, it is not necessarily the case that your lft's will normalize during tx! Good luck. And yes, try to push your doc for more PCRs, it can prove useful as you make treatment decisions down the road.
Mine went down drastically right away. I was on PegIntron though and sometimes I've read in here I think that with Pegasys they might not go down?
I hope someone comes on with the facts soon...I wish you had got the 4 week PCR too. I had to argue for it but it really DID change the entire course of my treatment VASTLY. Without it I would have thought a completely different set of circumstances was going on.
I'd advise everyone to get one at 4, 12, 24 if possible for sure.
sorry for the double post :)
Also wanted to mention that I was on peg-intron as well! There really is no rhyme or reason I don't think. My enzymes were only high normal at the start of tx, so in a way, it was just that my body had to deal with the tx drugs that caused the spike in enzymes. Everyone reacts differently that is for sure!
My VL was 1,500,000 and enzymes in the 200's By the 12 week VL undected and one of the enzyems normal the other, sorry don't know wich one right now, is still a little high. Yesterday when I told Doc about weakness in muscles he said I should have another blood test to see if the high enzymes could cause weakness. Sorry about not being more specific about terms and stuff, I'm always kind of flaky
Thanks for your help. I'm glad to know that not everyones come down right away. I think that my Doctor is wacked. But he doesn't sweat too much about my other blood results. My Hemoglobin is 12.6( started at 16) My wbc is 2.0 and platelets are 53. -Libby
I'm on Pegasys/Copegus,Libby, and numbers can drop on either Pegasys or Pegintron. Two weeks before starting treatment, my ALT was 1102 and my AST was 433. I was still pretty close to my acute phase with symptoms and levels can really go crazy, from what I'm told. At the end of week 4 my ALT was 29 and my AST was 22. The drops came fast.
As to enzymes, my ALT and AST have remained about the same as they were when I started treatment 23 weeks ago (70-80 range). I became non-detectable by week 6, and have mostly been that way since (a blip to 57 and one to 17). My doc seems not too concerned either about the enzymes or the blips. (I have to say it worries me just a little, but what do I know...)
Hi Libby - there you are! See I found you on MH finally.My liver enzymes never did much on tx -- actually rose a little and folks here said that was okay. I would not worry about it too much (ha ha - I say that as I worry about my own enzymes!)
Thanks everyone for your comments. It does help so I don't worry about some stupid comment the Dr. made.
Hey friole, I hope that your #'s come back fine. You'd think that after completing treatment you wouldn't have so much to worry about.(haha) Take care all, -Libby
Enzyme levels can elevate/fluctuate above baseline levels during treatment for some people during treatment. It does not necessarily mean anything is wrong or that the treatment is not working. Pegasys IFN (vs PegIntron) is especially known for causing elevated enzymes in some people, probably around 10-20% experience elevations. But again, this does not necessarily mean the drugs are not working, you can have elevated enzymes and the drugs can still be working just fine (i.e. you can test undetectable with a sensitive PCR while you have elevated LFT's). As long as your doctor is aware of the elevation (along with the rest of your bloodwork) and he/she understands it by itself does not necessarily mean the virus has "re-emerged", you should be ok. Lastly, be aware that any additional drugs you may be taking to deal with side effects (i.e. pain meds, antidepressents, sleeping pills etc) may be partially or wholly responsible for LFT elevations as well. Some people are more liver sensitive to the various drugs we have to take for this god awful treatment than others. Best of luck, hang in there.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.